Journal of Urban Mathematics Education

The Journal of Urban Mathematics Education (JUME) is a peer-reviewed, open-access, academic journal published twice a year. The mission of the journal is to foster a transformative global academic space in mathematics that embraces critical research, emancipatory pedagogy, and scholarship of engagement in urban communities. Here, the view of the urban domain extends beyond the geographical context, into the lives of people within the multitude of cultural, social, and political spaces in which mathematics teaching and learning takes place.

ISSN 2151-2612



Vol 6, No 2 (2013)

Table of Contents

EDITORIAL

On Being a Hardliner on Issues of Race and Culture in Mathematics Education Research PDF
David W. Stinson

COMMENTARY

Why (Urban) Mathematics Teachers Need Political Knowledge PDF
Rochelle Gutiérrez

RESEARCH ARTICLES

High-Achieving Black Students, Biculturalism, and Out-of-School STEM Learning Experiences: Exploring Some Unintended Consequences PDF
Ebony O. McGee
K–8 Teachers’ Concerns about Teaching Latino/a Students PDF
Cynthia Oropesa Anhalt, María Elena Rodríguez Pérez
Ethnomodeling as a Research Theoretical Framework on Ethnomathematics and Mathematical Modeling PDF
Milton Rosa, Daniel Clark Orey

BOOK REVIEW

The Standards for Mathematical Practice and Hybrid Spaces: A Review of Empowering Science and Mathematics Education in Urban Schools PDF
James Ewing

REVIEWER ACKNOWLEDGMENT

January 2012 - December 2013 PDF
JUME Reviewers



Illuminating Urban Excellence